Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Help Please. Escitalopram/lexapro Questions.

I am a 19 year old male. I have suffered panic attacks for 2 years and just a few days ago (Wednesday, Feb. 5 '14) I was put on 10mg Escitalopram. Generic for lexapro. The first day I took it... I had a huge wave of happy emotions. 30 minutes later, I was crying and feeling sad. Then, my body started feeling really cold and really hot at the same Time. About an hour into taking it... I had a horrible panic attack. My hands were tingling and my feet were sweating. I slept naked and with no covers. The next morning I took it again and I got another panic attack. I was really moody and lost my appetite. Which is rare for me since I usually give 6 full meals a day. I have really bad nausea, an annoying headache, I would get dizzy every few hours and I feel like it was triggering some type of anxiety where I couldn't be away from my fiancé. My face (mostly the left side) would go numb and cold for a while so I finally called The doctor. She told me to stop taking the medication.

Now here is the question. I took it for two days only. Are those symptoms common? Or bad? And also.. How long will the medication be in my body? Today is Feb. 8, '14. And will being on it for two days and stopping right away give
Me any withdrawals? I found that epsom salt baths helped me more with anxiety than the medication.
3 Responses
Avatar universal
No, you won't have withdrawal since you were only on this med for 2 days. It will get out of your system fast.
We never know what kind of possible side effects we can have from these meds so you did the right thing by calling your Dr. There are many other meds you and your Dr can try that you may do very well on.
Avatar universal
The only side effects I had on Escitalopram were fatigue and incessant yawning which went away eventually. Those don't sound like common symptoms to me or maybe you should have started with 5 mg like I did. In any case, maybe you and your doctor can decide on another type of medication.
7359862 tn?1390323680
Those are common anxiety symptoms. I was put on the same thing and had the same things happen. It takes 4-6 weeks Escitalopram to work effectively. They gave me Hydroxyzine to help get me by until the Escitalpram took effect. Glad to hear the baths are working instead of meds.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?